Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Simplicity of noncommutative Dedekind domains


Authors: K. R. Goodearl and J. T. Stafford
Journal: Proc. Amer. Math. Soc. 133 (2005), 681-686
MSC (2000): Primary 16P40, 16E60
Published electronically: August 24, 2004
MathSciNet review: 2113915
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following dichotomy is established: A finitely generated, complex Dedekind domain that is not commutative is a simple ring. Weaker versions of this dichotomy are proved for Dedekind prime rings and hereditary noetherian prime rings.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16P40, 16E60

Retrieve articles in all journals with MSC (2000): 16P40, 16E60


Additional Information

K. R. Goodearl
Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106-3080
Email: goodearl@math.ucsb.edu

J. T. Stafford
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1109
Email: jts@umich.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07574-4
PII: S 0002-9939(04)07574-4
Keywords: Dedekind domain, simple ring, invertible ideal, HNP ring
Received by editor(s): November 6, 2003
Published electronically: August 24, 2004
Additional Notes: The research of both authors was partially supported by grants from the National Science Foundation. Some of it was carried out while the authors participated in the Noncommutative Algebra Year (1999-2000) at the Mathematical Sciences Research Institute in Berkeley, and they thank MSRI for its support
Communicated by: Lance W. Small
Article copyright: © Copyright 2004 American Mathematical Society